Azilect


#1
Hi,

I have been on Azilect for approximately 2.5 years. During the past few months I have noticed considerable hair loss. I am loathe to come off Azilect as it has been really good for me. Has anybody noticed hair loss with Azilect and can anything be done to halt this without having to come off Azilect? I have tried taking it every other day, but I get pains in my legs when I do this.

#2
Hi Dixie,
I have heard of a number of reports reports regarding hair loss and Azilect.There have been a few on this forum who have experienced this.
I have been taking Azilect for nearly 1 1/2 years,but have not experienced this problem YET.More so than Men,this would be alarming for women.Once you feel that this is the case,further worrying would exasperate the problem.I certainly woulden,t skip days.I would seek Neuro,pd nurse,medical advice before maybe stopping completely.Any loss of hair will then return.There are many other reports of,stomach problems,migraines,nausea etc which seem common with Azilect.
The decision is yours,i would probably consult neuro,stop,replace alternative and see if improvement.
All the best
Titan

#3
Hi Dixie,

I've been on Azilect about 6 weeks and had to stop it due to blurred vision, shortness of breath and sore stomach. Within days of stopping it I am feeling much better. I would do as Titan's suggests and contact your Neurologist or PD Nurse(if you have one). Maybe an alternative drug could be used? It depends how much the hair loss is affecting you! Below is a list of side effects, hair loss is mentioned.

Best wishes
Cutiepie

Azilect side effects

Get emergency medical help if you have any of these signs of an allergic reaction to Azilect: hives; difficulty breathing; swelling of your face, lips, tongue, or throat. Stop using Azilect and call your doctor at once if you have a serious side effect such as:

dangerously high blood pressure (severe headache, blurred vision, buzzing in your ears, anxiety, confusion, chest pain, shortness of breath, uneven heartbeats, seizure);
sudden numbness or weakness (especially on one side of the body), problems with speech or balance;
unusual thoughts or behavior,
agitation, hallucinations, fever, fast heart rate, overactive reflexes, nausea, vomiting, diarrhea, loss of coordination, fainting;
tremor, muscle twitching or stiffness; or
feeling like you might pass out.
Less serious Azilect side effects may include:

joint pain;
mild headache, depressed mood;
dizziness, spinning sensation;
hair loss;
mild skin rash;
numbness or tingly feeling;
dry mouth, loss of appetite;
constipation, diarrhea, stomach pain or upset, vomiting, weight loss;
impotence, loss of interest in sex, or trouble having an orgasm;
strange dreams; or
flu symptoms.

For further information ~ http://www.drugs.com/azilect.html

#4
I forgot to mention, a chat with your GP would be wise, the hair loss could be due to something else. I notice you've been on Azilect for 2.5 years ~ would it cause sudden hair loss after being on it that length of times?

#5
Hi Dixie

I was on Azilect for nearly 6 years, but stopped taking it 4 weeks ago. I cant say i really experienced hair loss, other than what i consider is related to getting older? However over the last couple of years I become increasing concerned with the growing list of unpleasant side effects associated with Azilect. Also this drug caused me one or two problems when other medication was prescribed during a recent stay in hospital. On a number of occasions i have questioned my Neurologist over Azilect's claims, that it helps substain levels of natural dopamine in your brain?

So around a month ago i took matters in to my own hands. The result so far since i stopped taking Azilect is;

no more blurred vision,
no more urinary urgency,
far less joint pain,
my dyskinesia has reduced by half,
neck and muscle pain is less,
i generally have more get up and go and feel more positive,
my balance and co-ordination is much much better.

As far as my overall parkinsons symptoms, i would say if anything they have been better in the last couple of weeks than in a long time. I think as people living with PD we must do what is right for us as individuals. I have learned over recent years Doctors are far too quick to put you on more and more medication. It gets to the point when I'm beginning to question if my PD is being made better or worse by all these drugs?

regards
bluey

#6
Hi,

Thankyou for your kind replies. At the moment I am taking azilect and 1 zopiclone at night. I have just been prescribed the Neupro patch 2mg - I have had it on for 4 days. Does anyone know how long it will be before I can walk without feeling as if I am turning to stone? I can hardly drag my legs along. I must admit I left it to the last minute before admitting that I needed extra meds - I kept on thinking, 'I can go another day' - which was rather silly of me.

#7
hi dixie, i have just read your post about about wearing the patch correct me if i,m wrong but it sounded like you have had the same patch on for 4 days sorry if i have misunderstood, sue

#8
Sorry Lilly for the confusion, I really meant that I have only been on the patch for 4 days, but of course changing it every day. I was just wondering if anyone had noticed benefits / side effects depending on the time of day it was applied.

Also thank you for your reply on the Mirapixin

#9
Hi Bluey,

Your post rang so many bells in my head.

I Was put on Azilect in April in conjunction with my 24mg of Requip & have had such an ache in my neck since but didn't connect the two until I read your post. I also have an eye problem but have felt my vision has altered too which is weird as my eye problem cannot alter.

Got an opticians appt tomorrow so will mention it.

Thanks x